Pennsylvania, 2011

Flash Flooding and Hail in Pennsylvania, April 25 to 27, 2011

April 25 to 27, 2011 · NWS BGM · 24 events in 6 counties and zones

A slow moving warm front pushed northward across northeast Pennsylvania late in the afternoon on April 25th. A warm and relatively moist air mass covered the region, with showers and storms developing, especially in the unstable air south of the frontal boundary, where breaks in the cloud cover allowed temperatures to rise to near 70 degrees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.2 million
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A slow moving warm front pushed northward across northeast Pennsylvania late in the afternoon on April 25th. A warm and relatively moist air mass covered the region, with showers and storms developing, especially in the unstable air south of the frontal boundary, where breaks in the cloud cover allowed temperatures to rise to near 70 degrees. Severe weather developed, and in addition to reports of severe wind damage and hail, areas of heavy rain caused significant flash flooding in several locations of northeast Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 25, 6:46 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 25, 6:46 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
746 PM EDT MON APR 25 2011

.SYNOPSIS...
A SLOW MOVING WARM FRONT WILL MOVE THROUGH THE REGION
TONIGHT...ACCOMPANIED BY SHOWERS...ALONG WITH A FEW THUNDERSTORMS
IN NORTHEAST PENNSYLVANIA. A WARMER AND RELATIVELY MOIST AIR MASS
WILL COVER THE AREA TUESDAY AND WEDNESDAY...WITH HIT AND MISS
SHOWERS AND THUNDERSTORMS ANTICIPATED.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WARM FRONT HAS PROGRESSED INTO THE NORTHERN TIER OF PA. RAPID
CLEARING IN THE WARMER AIR MASS WILL PUSH TEMPS INTO THE MID 70S
OVER THE NEXT FEW HOURS OVER THE FAR SOUTHERN FA. THE SOUTHERN
TIER OF NY COULD MAKE A RUN AT THE UPPER 60S OR 70F AS A FEW
BREAKS IN THE CLOUDS ARE EXPECTED AS FAR NORTH AS KBGM.

LATEST HRRR REFLECTIVITY FORECAST IS IN AGREEMENT WITH OUR GENERAL
THINKING THAT ISOLATED CONVECTION WILL FIRE OVER NORTHERN AND
CENTRAL PA BY 20-21Z...IN THE MORE UNSTABLE AIR. FORECAST MAX
TEMPS WILL RESULT IN CAPES APPROACHING 500-800 J/KG. WITH PLENTY
OF ATMOSPHERIC TURNING (0-3KM BULK SHEAR ABOVE 60KTS), ANY
CONVECTION WHICH FORMS WILL HAVE THE POTENTIAL TO ORGANIZE ITSELF
INTO ROTATING SUPERCELLS. AN ISOLATED TORNADO THREAT EXISTS OVER
CENTRAL PA, AND POTENTIALLY OUR SOUTHERN MOST ZONES.

HRRR ALSO IS SUGGESTIVE OF A SQUALL LINE MOVING THROUGH THE SOUTHERN
TIER OF NY AND NORTHEASTERN PA TOWARD SUNSET, AHEAD OF APPROACHING
SHORT WAVE. THIS APPEARS OVERDONE, AND I DON'T SEE ANY UPSTREAM
EVIDENCE OF THIS FORMATION. BUT WE WILL KEEP A CLOSE EYE ON
DEVELOPMENT AS WE DO HAVE PARAMETERS IN THE WARM SECTOR CONDUCIVE
TO ISOLATED SEVERE.

PVS DISC...
A WARM FRONT EXTENDS FROM THE LOWER OHIO VALLEY INTO SOUTHERN PA
THIS MORNING. A THICK CLOUD SHIELD EXISTS NORTH OF THE FRONT, WITH
LIGHT PRECIPITATION FALLING IN THE ISENTROPIC LIFT ALONG THE TWIN
TIERS AND INVOF SHORT WAVE ALOFT.

AS SHORT WAVE ENERGY MOVES EASTWARD, THE PRECIPITATION WILL TAPER
OFF TO WIDELY SCATTERED LIGHT SHOWERS LATE THIS MORNING.

MUCH WARMER AIRMASS EXISTS SOUTH OF THE WARM FRONT. LATEST RUC
PROGS SUGGEST THE WARM FRONT WILL MAKE IT THROUGH OUR SOUTHERN
MOST FA, ALLOWING SOME BREAKS OF SUN OVER LUZERNE, SOUTHERN WAYNE,
AND PIKE COUNTIES. THIS WOULD ALLOW TEMPS TO BREAK INTO MID 70S BY
LATE AFTERNOON. UPPER 60S COULD MAKE IT AS FAR NORTH AS THE
SOUTHERN TIER OF NY. BUT IT WILL BE A SHARP GRADIENT AND WILL
LIKELY REQUIRE ALTERATIONS THROUGHOUT THE DAY.

TEMPS BREAKING INTO THE MID 70S WOULD GENERATE ABOUT 500-800 J/KG
OF CAPE ACROSS OUR FAR SOUTHERN FA. WITH PLENTY OF SHEAR AVAILABLE
(0-3KM BULK SHEAR IN EXCESS OF 50 KTS), ANY CONVECTION WHICH FIRES
IN THE WARM SECTOR WOULD HAVE THE POTENTIAL TO BECOME ORGANIZED
AND SEVERE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
UPDATED AS OF 330 PM... SFC WARM FRONTAL BOUNDARY IS EXPECTED TO
LIE ACROSS UPSTATE NY AND NRN NEW ENGLAND TUE THROUGH WED. THE
BEST ISEN LIFT AND 850 MB CONVERGENCE SHOULD THUS RESIDE N OF OUR
CWA...WITH THE MOST WIDESPREAD PCPN COVERAGE THERE.

CNTRL NY/NE PA SHOULD BE SOLIDLY IN THE WARM SECTOR...WITH A
WARMER MORE UNSTABLE AMS LIKELY MAKING IT ALL THE WAY TO THE NRN
FINGER LAKES/MOHAWK VLY/SRN TUG HILL ZONES BY MIDDAY TUE. BUFKIT
PROFILES FROM TUE AFTN ALL THE WAY THROUGH MUCH OF WED DISPLAY ML
CAPES OF 500-1000 J/KG...OCCASIONALLY UP TO 1200-1300 DURING PEAK
HEATING EACH DAY...ALG WITH FAIRLY STG DEEP-LAYERED SHEAR.
HOWEVER...THE MAIN QUESTION THIS PD IS WILL WE HAVE A TRIGGERING
MECHANISM? THE LATEST NAM/GFS/SREF OUTPUT HINTS AT THE PASSAGE OF
AN UPPER-LVL WAVE TUE AFTN INTO THE EVE (ALTHOUGH THE MOST ROBUST
PART OF THE WAVE STAYS TO OUR W IN THE OH VLY)...AND PERHAPS
ANOTHER ONE WED AFTN. GIVEN THE BROAD FAST SWLY FLOW ALOFT...AND
THE POTENTIAL FOR MCV FORMATION...THESE WAVES WILL BE DIFFICULT TO
DECIPHER OR TIME THIS FAR OUT. FOR NOW...WE'LL STICK WITH
SCATTERED VERBIAGE THROUGH WED EVE.

LATER WED NIGHT THROUGH THU...THE MAIN LARGE-SCALE TROUGH AND
ASSOCD COLD FRONT IS PROGGED TO MOVE THROUGH THE REGION FROM W TO
E. THERE REMAIN MODEL TIMING DIFFERENCES...WITH THE GFS FASTER TO
BRING IN MORE WIDESPREAD SHRA/TSRA AFTER 06Z THU...WHILE THE NAM
HOLDS IT OFF UNTIL 12-18Z. FOR NOW...WE'LL LEAN TOWARDS THE FASTER
GFS SCENARIO. GIVEN DEEP SRLY FLOW AHEAD OF THE FRONT...COOLING
ALOFT FROM THE APPROACHING UPPER TROUGH...AND DECENT WIND
FIELDS...A BAND OF +SHRA...AND PERHAPS STG TSTMS IS ENTIRELY
POSSIBLE. WE'LL HAVE LIKELY POPS FOR NOW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOPRES SYSTEM WL BE DEPARTING THE NERN U.S. AT THE START OF THE LONG
TERM. CDFNT WL BE OFF THE ERN SEABOARD BY 12Z FRIDAY WITH SOME CLDR
AIR FILTERING INTO THE REGION. H8 TEMPS DROP BLO 0C DRG THE DAY.
EXPECT TEMPS ON FRIDAY TO WARM INTO THE 50S THO BLO NORMAL AND WELL
BLO DAYTIME HIGHS FM THE PREVIOUS DAY AS NW FLOW AND SOME WRAP-ARND
MOISTURE RMN IN PLACE.

HIPRES MVS IN FOR THE WEEKEND WITH UL RIDGE AXIS OVR THE AREA LATE
IN THE WEEKEND WITH 570DM HGTS BUILDING SAT NGT. MED RANGE MODELS
ARE IN GOOD AGREEMENT THRU ABOUT 00Z SUN BFR SOLNS BEGIN TO DIVERGE.
THE 12Z EC IS MOST AMPLIFIED WITH A 580 RIDGE OVR THE CWA BY THE END
OF THE LONG TERM PD. BOTH THE CMC/GFS HV RIDGE OVR REGION THRU 12Z
SUN BUT QUICKLY BREAK THIS DOWN AS A STRONG UL LOW TRAVERSES THE WRN
GREAT LKS AFT THIS TIME. HGTS LOWER THRU THE END OF THE LONG TERM
WITH NEXT BATCH OF RAIN/CDFNT MVG THRU SUN/SUN NGT. IN CONTRAST,
LATEST EC BRINGS A WMFNT INTO THE AREA LATE IN THE PD WITH INITIAL
CHC FOR POPS ON SUNDAY AS THE BNDRY APPCHS. FROPA PROGGED TO HOLD
OFF UNTIL SOMETIME DRG THE DAY MONDAY. THIS IS IN GOOD AGREEMENT
WITH HPC GUIDANCE AND HV FOLLOWED FOR THE END OF THE LONG TERM. MAY
SEE SOME THUNDER LATE IN THE PD AS SHOWALTERS FCST TO GO NEGATIVE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
WARM AND MOIST AIRMASS WITH WARM FRONT NR THE NY/PA BORDER WILL
LEAD TO COMPLICATED TAF FCST NEXT 24 HRS. VFR CONDITIONS PERSIST
SOUTH OF THE WARM FRONT AT KAVP AND WILL LIKELY REMAIN PREDOMINANT
THRU 00Z WED. MAY SEE SOME BRIEF MVFR VSBYS OVERNIGHT IN HUMID
AIRMASS WITH VSBYS ARND 3SM.

FURTHER TO THE NORTH CLOSER TO FRONT, MVFR AND IFR CIGS WILL
DOMINATE. ONLY EXCEPTION MAY BE KELM WHERE CIGS REMAIN ABOVE
1000FT. HOWEVER, IF SKIES COMPLETELY CLEAR, IFR VSBY RESTRICTIONS
WILL BE POSSIBLE BUT THINK MORE LIKELY SCENARIO WILL BE LOW MVFR
DECK FROM APPROACHING RAIN AREA.

REMAINDER OF TERMINALS WILL SEE MAINLY MVFR RESTRICTIONS BY 02Z
WITH CONDITIONS DROPPING TO IFR AFTER MIDNIGHT. EXPECT IFR THROUGH
EARLY-MID MORNING BEFORE CONDITIONS SLOWLY IMPROVE TO MVFR.

WINDS OUT OF THE SOUTHEAST AT KAVP ON SOUTHERN SIDE OF FRONT WITH
NORTHEAST FLOW ELSEWHERE THIS EVENING. WINDS SWITCH AROUND TO THE
SOUTH FROM SOUTH TO NORTH DURING THE OVERNIGHT PERIOD WITH SPEEDS
FROM 5-10KTS EXPECTED.

OUTLOOK...

TUE TO WED...VFR. CHC MVFR IN -SHRA/-TSRA.

WED NGT/THU...MVFR. LIKELY SHRA/CHC TS.

THU NGT...MAINLY VFR.

FRI/FRI NGT...MVFR WITH SCATTERED SHOWERS.

SAT...MAINLY VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLOOD WATCH THROUGH TUESDAY EVENING FOR NYZ009-015>018-036-037.

&&

SYNOPSIS...MLJ
NEAR TERM...DJP
SHORT TERM...MLJ
LONG TERM...PVN
AVIATION...PVN
Hazardous weather outlook, Apr 25, 7:19 PM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT MON APR 25 2011

NYZ025-044>046-055>057-062-270030-
TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
819 PM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ039-040-043-044-047-048-072-270030-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
819 PM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ022>024-PAZ038-270030-
STEUBEN-SCHUYLER-CHEMUNG-BRADFORD-
819 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAIN THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-036-037-270030-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
819 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A WARM FRONT WILL GRADUALLY LIFT INTO THE AREA LATE THIS AFTERNOON
AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO DEVELOP. A FEW OF THE THUNDERSTORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAIN THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 25, 7:19 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT MON APR 25 2011

NYZ055-056-PAZ038-039-260100-
BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY-
819 PM EDT MON APR 25 2011

...STRONG THUNDERSTORM WILL AFFECT EASTERN BRADFORD...EXTREME
SOUTHEASTERN TIOGA...NORTHWESTERN SUSQUEHANNA AND SOUTHWESTERN BROOME
COUNTIES...

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR TOWANDA...AND MOVING
  NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WYSOX AND MACEDONIA AT 825 PM EDT...
  ROME AND HERRICK AT 835 PM EDT...
  HERRICKVILLE AND ORWELL AT 840 PM EDT...
  LE RAYSVILLE AND ORWELL AT 845 PM EDT...
  WEST WARREN AND RUSHVILLE AT 850 PM EDT...
  MIDDLETOWN CENTER AND WARREN CENTER AT 855 PM EDT...
  FRIENDSVILLE AND BIRCHARDVILLE AT 900 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4209 7598 4188 7582 4164 7649 4180 7660

PVN
Local storm report, Apr 25, 7:37 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
837 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       TOWANDA                 41.77N 76.45W
04/25/2011  M0.75 INCH       BRADFORD           PA   CO-OP OBSERVER

            0.75 INCHES OF RAIN IN 20 MINUTES ALONG WITH PEA SIZED
            HAIL

&&

MJN

The radar

The Binghamton radar (KBGM), 79 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

12 hail, 6 flash flood, 6 thunderstorm wind. Local standard time, as filed.

Hail, Bradford

When
April 25, 7:50 PM EST
Where
Bradford County, 1.47 mi SSE of Columbia Xrds
Measured
1 in hail
Reported by
Public
Coordinates
41.810, -76.790

Hail, Susquehanna

When
April 25, 8:03 PM EST
Where
Susquehanna County, St Joseph
Measured
0.75 in hail
Reported by
Public
Coordinates
41.920, -75.980

Hail, Susquehanna

When
April 25, 8:15 PM EST
Where
Susquehanna County, Montrose
Measured
0.75 in hail
Reported by
Public
Coordinates
41.830, -75.880

Hail, Bradford

When
April 25, 8:30 PM EST
Where
Bradford County, Athens
Measured
0.88 in hail
Reported by
Public
Coordinates
41.950, -76.520

Hail, Bradford

When
April 25, 8:30 PM EST
Where
Bradford County, 0.69 mi N of Athens
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.960, -76.520

Hail, Susquehanna

When
April 25, 8:39 PM EST
Where
Susquehanna County, New Milford
Measured
1.75 in hail
Reported by
Public
Coordinates
41.880, -75.730

Flash Flood, Bradford

When
April 25, 9:50 PM EST to April 26, 1:00 AM EST
Where
Bradford County, West Burlington to 0.9 mi SSE of West Burlington
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
41.770, -76.670

Flooding occurred along Route 6 in West Burlington.

Flash Flood, Bradford

When
April 25, 9:50 PM EST to April 26, 1:00 AM EST
Where
Bradford County, 1.29 mi SE of Coryland to 0.55 mi SW of Sylvania
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
41.886, -76.833

Flooding occurred along several roads in Troy.

Flash Flood, Bradford

When
April 25, 9:50 PM EST to April 26, 1:00 AM EST
Where
Bradford County, 1.55 mi NE of North Towanda to 1.67 mi ESE of Myersburg
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
41.797, -76.430

Flooding occurred along several roads in Wysox.

Thunderstorm Wind, Bradford

When
April 26, 5:50 PM EST
Where
Bradford County, Troy
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
41.780, -76.800

Several trees were blown down in the Troy area. A tree house blew down and a trampoline was tossed. Hail of unknown size also fell.

Thunderstorm Wind, Bradford

When
April 26, 7:30 PM EST
Where
Bradford County, 12.89 mi S of Hollenback
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
41.416, -76.192

Trees were uprooted, a portable toilet was thrown 1/4 mile and a light pole was damaged by winds at Wyalusing Valley Motor Sports Park.

Thunderstorm Wind, Bradford

When
April 26, 7:45 PM EST
Where
Bradford County, Camptown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
41.730, -76.230

Multiple trees were blown down, blocking a roadway at the intersection of Routes 409 and 706.

Thunderstorm Wind, Susquehanna

When
April 26, 7:53 PM EST
Where
Susquehanna County, Dimock
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
41.750, -75.900

Numerous trees were downed. Also, a 30 foot trailer was over-turned and a pole barn was destroyed.

Flash Flood, Bradford

When
April 26, 8:00 PM EST to April 27, 5:00 AM EST
Where
Bradford County, 1.1 mi NNE of Fassett to 1.74 mi WNW of Canton
Cause
Heavy Rain
Property damage
$3.0 million
Reported by
Emergency Manager
Coordinates
41.995, -76.764

Bradford County experienced significant flash flooding on the overnight period of April 26th into April 27th. The bulk of the damage was roadway related with most townships in the county reporting at least some flooded roads. Some bridges suffered damage, as well. The township with the greatest damage was Troy, with over $1 million in damages. One home in North Towanda had significant structural damage with a wall collapse due to the flash flooding. Other homes only reported basement flooding or other minor damages.

Hail, Susquehanna

When
April 26, 8:02 PM EST
Where
Susquehanna County, Montrose
Measured
0.75 in hail
Reported by
Public
Coordinates
41.830, -75.880

Thunderstorm Wind, Susquehanna

When
April 26, 8:05 PM EST
Where
Susquehanna County, Hallstead
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
41.970, -75.750

A tree was blown down on Route 21 south onto a power pole.

Hail, Susquehanna

When
April 26, 8:11 PM EST
Where
Susquehanna County, Montrose
Measured
0.75 in hail
Reported by
Public
Coordinates
41.830, -75.880

Hail, Susquehanna

When
April 26, 8:45 PM EST
Where
Susquehanna County, Elk Lake
Measured
1 in hail
Reported by
Public
Coordinates
41.750, -75.950

Hail, Luzerne

When
April 26, 8:56 PM EST
Where
Luzerne County, 0.52 mi E of Forty Ft
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.300, -75.870

Thunderstorm Wind, Luzerne

When
April 26, 8:56 PM EST
Where
Luzerne County, 0.33 mi WNW of Idetown
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
41.352, -76.025

Numerous trees and power lines were blown down, with some falling on homes. The Back Mountain area was particularly hard hit.

Flash Flood, Wyoming

When
April 26, 9:05 PM EST to April 27, 3:00 AM EST
Where
Wyoming County, 0.52 mi W of Skinners Eddy to 1.7 mi SSW of Laceyville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
41.650, -76.160

A creek in Laceyville flooded, with several homes threatened. Several other roads were also flooded and washed out.

Hail, Lackawanna

When
April 26, 9:25 PM EST
Where
Lackawanna County, 0.52 mi W of Olyphant
Measured
0.75 in hail
Reported by
Public
Coordinates
41.470, -75.630

Hail, Wayne

When
April 26, 9:45 PM EST
Where
Wayne County, Equinunk
Measured
0.75 in hail
Reported by
Public
Coordinates
41.850, -75.220

Flash Flood, Luzerne

When
April 26, 11:17 PM EST to April 27, 5:00 AM EST
Where
Luzerne County, 0.86 mi SW of Edwardsville to 0.54 mi ENE of Buttonwood
Cause
Heavy Rain
Property damage
$10,000
Reported by
County Official
Coordinates
41.260, -75.930

Flash flooding occurred along Route 6 in Plymouth Township, with scattered areas of road flooding elsewhere across Luzerne county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299733, 299734, 299735, 299736, 299737, 299738, 299744, 323276, 323280, 303845, 303863, 299745, 299747, 299748, 299749, 299750, 299751, 299752, 299753, 303886, 299754, 299755, 299756, 299759.